What is Sildenafil?
Viagra, also known as sildenafil citrate, is a medication most frequently prescribed to treat erectile dysfunction (ED). In its initial formulation, the medication was intended to treat angina pectoris, or chest pain brought on by inadequate heart blood flow, as well as hypertension. Pneumatic arterial hypertension, also known as high blood pressure in the lungs, is still occasionally treated with it in modern times. Sildenafil is meant to be taken just before engaging in sexual activity. It takes between 30 and 60 minutes to start working and remains in your system for four to five hours.
Possible Side Effects of Mixing Alcohol with Sildenafil:
When done in moderation, combining alcohol and sildenafil might be safe. To put it another way, a person may be able to take sildenafil as directed and drink moderately, which is defined as no more than one drink per hour on average and no more than three drinks per day for men and two drinks per day for women. Regarding immediate health risks, combining alcohol and sildenafil is not inherently hazardous.
However, when combining alcohol and sildenafil, one should take into account the interactions between the two medications as well as the effects each has on the body. First, alcohol can worsen sildenafil side effects, even when consumed in moderation, which is deemed safe.
Second, drinking can actually render this ED medication ineffective. The most common use of sildenafil is to treat erectile dysfunction. The drug is also used to cause prolonged erections when used recreationally. Alcohol, on the other hand, slows down some bodily processes, including blood flow, which can negate the effects of sildenafil.
Sildenafil can result in a number of conditions and side effects, making it potentially dangerous to combine with alcohol.
Among the negative effects of combining alcohol and Viagra are:
- Priapism, or an uncomfortable, protracted erection
- Unexpected hearing loss
- sudden loss of vision
- a rise in the intraocular pressure (pressure on the fluid inside the eye)
- cardiovascular irregularities
Additionally, a sildenafil overdose is possible. Symptoms of an overdose include diarrhea, nausea, vomiting, swelling of the optic nerve, and weakness.